All Journal Entries Journals

A Difficult Week

Aug 16, 2008 - 1 comments

10 days from my surgery.  

This was a rough week.  I began the Synthroid on Tuesday and in the early afternoon had a near fainting spell. This lasted for about 25 minutes then subsided but I needed to rest for the remainder of the day.  Wednesday was uneventful but Thursday about 4 hours after taking the Synthroid I began to feel as if a wet blanket had been tossed over my lungs.  My breathing became very labored and about 1:30 my hubby rushed me to a doctor (my own internist was out of town so I saw one of her associates).  She sent me to the hospital for blood tests and a test to determine if I might have lung clots.  Fortunately no clots and the blood results were good but on consultation with my alternative doctor I decided not to take the Synthroid on Friday.  The labored breathing subsided around 5:30 that afternoon. Friday morning I was still feeling very weak so my internist directed me to go to the ER so they can do a complete workup on me.  After six hours and many more tests it was determined I was OK to go home.  

I'm changing endos because the one I have is just not working out.  After hearing the above symptoms he refused to acknowledge that what happened to me had anything to do with the Synthroid and would not give me any direction as to why I'd felt the way I did or even offer to change my dosage.  He was in fact rather nasty about the whole thing.

I'm feeling very frustrated and scared because I know I need to take these pills for the rest of my life but I don't want to have another episode where I'm struggling for air.  I'm going to see my regular internist on Monday and hopefully she can redose me.  In the meantime I have the name of a new endo to contact on Monday and with the help of my Ob/Gyn will get in to see her very shortly.

Today I feel good except for the dizzyness.  

Comments
Post a Comment
155701 tn?1230047101
by mags59, Aug 16, 2008
Hi Deborah,
Just wanted to let you know I feel your pain as far as finding a good endo.  I'm on my fourth, and so far, he's been pretty good (at least compared to the other three).  I just had a partial thyroidectomy on 8/6 and haven't had my blood results back yet to determine whether or not I need synthroid.  But, I have heard of people having side effects from it.  It seems a lot of them have to change brands.  I researched the synthetic hormones because I am drug-sensitive, and each one of them uses different fillers or "inactive ingredients."  Hopefully, your new endo will find the one that's right for you, and the right dosage.  Please let me know how you're doing.  I'll be thinking about ya!
Maggie

Post a Comment